Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Cleveland, OH

June 9, 20114 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2011, 3:22 AM EDT for 4 counties in Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 3:22 AM EDT (07:22 UTC)
Expired
Jun 9, 2011, 4:15 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS51 KCLE 090722
SVRCLE
OHC095-123-143-173-090815-
/O.NEW.KCLE.SV.W.0135.110609T0722Z-110609T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  OTTAWA COUNTY IN NORTHWEST OHIO
  NORTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
  NORTHERN WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 415 AM EDT

* AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF WHITEHOUSE...AND MOVING EAST AT 40 MPH.
  
  ADDITIONAL THUNDERSTORMS OVER HENRY COUNTY MAY ALSO STRENGTHEN AS  
  THEY MOVE INTO WOOD COUNTY AND MAY BECOME SEVERE. THESE            
  THUNDERSTORMS WERE ALSO MOVING TO THE EAST AT 40 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WATERVILLE...
  SYLVANIA...
  BOWLING GREEN...
  TOLEDO...
  ELMORE...
  PORT CLINTON...
  WHITEHOUSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4172 8388 4174 8345 4173 8341 4170 8342
      4169 8336 4171 8333 4165 8321 4162 8310
      4153 8296 4153 8289 4159 8285 4157 8281
      4153 8283 4139 8341 4131 8387
TIME...MOT...LOC 0721Z 261DEG 34KT 4155 8390

$$

MULLEN
1 follow-up statement
964 
WWUS51 KCLE 090749
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT THU JUN 9 2011

OHC095-123-143-173-090815-
/O.CON.KCLE.SV.W.0135.000000T0000Z-110609T0815Z/
WOOD OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-
349 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SANDUSKY...OTTAWA...CENTRAL LUCAS AND NORTHERN WOOD
COUNTIES...

AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WALBRIDGE...OR 9 MILES SOUTH OF TOLEDO...MOVING EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...CLAY
CENTER...GENOA...WOODVILLE...OREGON...ELMORE...ROCKY RIDGE...OAK
HARBOR AND PORT CLINTON.

LAT...LON 4163 8373 4174 8345 4173 8341 4170 8342
      4169 8336 4171 8333 4165 8321 4162 8310
      4153 8296 4153 8289 4159 8285 4157 8281
      4153 8283 4139 8341 4131 8385
TIME...MOT...LOC 0749Z 262DEG 41KT 4154 8348

$$

MULLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 9, 1:59 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
159 AM EDT THU JUN 9 2011

.SYNOPSIS...
HIGH PRESSURE OVER VIRGINIA WILL MOVE OFFSHORE AS A COLD FRONT
EXTENDING FROM THE UPPER GREAT LAKES TO KANSAS SLOWLY MOVES SOUTHEAST
INTO THE AREA ON THURSDAY. THE COLD FRONT WILL SHIFT SOUTH OF THE
AREA THURSDAY NIGHT AS HIGH PRESSURE BUILDS EAST ACROSS ONTARIO.
THE FRONT WILL RETURN FRIDAY NIGHT AND SATURDAY AS A WARM FRONT.&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NOT MANY CHANGES TO THE FORECAST. TEMPS HAVE DROPPED OFF A DEGREE
OR TWO FROM EARLIER HIGHS. WILL HANG ON TO THE HEAT ADVISORY FOR A
FEW MORE HOURS. A FEW PRECIP RETURNS ARE BEGINNING TO SHOW UP OVER
LOWER MI BUT IT WILL BE SEVERAL MORE HOURS BEFORE THEY ARE A
THREAT TO THE LOCAL AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOT'S OF CONVECTION FIRING OVER THE WESTERN LAKES. IF IT HOLDS
TOGETHER...THIS ACTIVITY WILL REACH THE LOCAL AREA TOWARD MORNING.
HAVE BUMPED PRECIP CHANCES UP A LITTLE MOST AREAS. TEMPS
STRUGGLING TO DROP OFF MUCH AND EXPECT PLACES LIKE KCLE TO HAVE A
HARD TIME GETTING COOLER THAN THE MID 70S OVERNIGHT. HAVE MADE
OTHER MINOR ADJUSTMENTS AS NEEDED.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL CROSS THE REGION THURSDAY AFTERNOON AND WILL
COMPLICATE THE MAX TEMPERATURE FORECAST. HAVE USED THE MAV GUIDANCE
WITH MINOR CHANGES. EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. THE THREAT OF SEVERE WILL LIKELY BE LOWER THAN ON
RECENT ROUNDS OF STORMS GIVEN THE WEAKER DEEPER SHEAR EXPECTED.
STILL WILL LIKELY HAVE TO ISSUE A FEW SVR THUNDERSTORM WARNINGS.

CONVECTION WILL DIMINISH THURSDAY EVENING AFTER FRONTAL PASSAGE.
DRYING WILL BE GRADUAL SO WILL STILL NEED TO KEEP CHANCE POP FRIDAY
IN THE SOUTH. THE RETURN OF THE FRONT AS A WARM FRONT FRIDAY NIGHT
AND SATURDAY WILL INCREASE POPS. HAVE INCREASED MAX TEMPERATURES
FOR SATURDAY GIVEN THE WARM 850 MB TEMPERATURES FROM THE EURO
MODEL. MORE SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN
THE WARM SECTOR ON SATURDAY AHEAD OF THE NEXT COLD FRONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
CONSENSUS IS THAT HIGH PRESSURE SHOULD HANG ON ENOUGH THROUGH MONDAY
TO KEEP CONDITIONS DRY. MODELS DIFFER BUT IN GENERAL START TO BRING
WEAK SYSTEMS NEAR THE AREA TUE AND WED WITH INCREASING MOISTURE AND
PRECIP THREAT SO WILL REFLECT THIS IN INCREASING CHANCE FOR
CONVECTIVE PRECIP BUT NOT A QUICK AND AGGRESSIVE AS GFS PROGS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MCS CONTINUES TO SLOWLY SAG TOWARD NW OHIO TONIGHT. OUTFLOW AHEAD
OF THIS COLD POOL OF AIR WILL BE THE LOCATIONS OF NEW CONVECTIVE
ACTIVITY THROUGH THE EARLY MORNING HOURS. FOR NOW HAVE HIT THIS
POTENTIAL HARDEST ACROSS THE WESTERN AND SOUTHWESTERN CWA. HOWEVER
CONVECTION OVER THE THUMB OF MICHIGAN COULD HELP AN OUTFLOW GET
INTO KCLE AND KERI. HOWEVER AT THIS TIME WE ONLY PLACED SOME
THUNDER INTO THE KCLE TAF THIS MORNING. AFTER THE MORNING
CONVECTION ENDS IT APPEARS THAT ALL LOCATIONS WILL SEE SOME
THUNDER FOR THE AFTERNOON AS A COLD FRONT DRIFTS INTO THE AREA.
BELIEVE THE AFTERNOON THUNDER WILL BEGIN BETWEEN 17Z AND 20Z. SOME
OF THESE STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY IF THE
CLOUD COVER CAN THIN BY LATE MORNING.

SO FOR THE MOST PART THERE WILL BE VFR CONDITIONS. HOWEVER NEAR
ANY OF THE THUNDERSTORMS VISIBILITIES MAY DROP TO MVFR
LEVELS...POSSIBLY IFR FOR A BRIEF PERIOD.

OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS TONIGHT AND
AGAIN LATE FRIDAY INTO SATURDAY.

&&

.MARINE...
COLD FRONT PASSAGE THU ON TRACK TO SHIFT SW FLOW TO NW THEN N WHILE
SPEEDS OF MAINLY 10 TO 15 KNOTS DIMINISH TO 10 KNOTS OR LESS AND
VEERING CONTINUES TO NE INTO FRI AND E FRI NIGHT. A WEAK LOW MOVING
THROUGH LOWER MI AND LAKE HURON SAT WILL VEER LIGHT FLOW TO SOUTH
AND FINALLY TO WEST SAT NIGHT. LIGHT FLOW AND CONTINUED VEERING TO
NE EXPECTED TO CONTINUE THROUGH MON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...KUBINA
SHORT TERM...REL
LONG TERM...ADAMS
AVIATION...MULLEN
MARINE...ADAMS
Hazardous weather outlook, Jun 8, 4:48 AM EDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
448 AM EDT WED JUN 8 2011

LEZ061-142>149-162>169-OHZ009>014-019>023-027>033-036>038-047-089-
PAZ001>003-090900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
448 AM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WARM TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO HEAT INDEX
VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRENUOUS OUTDOOR
ACTIVITY COULD LEAD TO HEAT INJURIES SUCH AS HEAT STROKE...HEAT
EXHAUSTION...OR HEAT CRAMPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-090900-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-
448 AM EDT WED JUN 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:32 AM EDTSpecial Marine WarningCLE88 min
Jun 9, 4:16 AM EDTSevere Thunderstorm WarningCLEOttawa29 min
Jun 9, 4:26 AM EDTSpecial Marine WarningCLE2 hr
Jun 9, 4:48 AM EDTSevere Thunderstorm WarningCLEHancock, Wyandot72 min
Jun 9, 5:39 AM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow45 min
Jun 9, 6:10 AM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne65 min
Jun 9, 7:16 AM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne59 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.